MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STRAIGHT SHELL INSERTER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. STRAIGHT SHELL INSERTER; INSTRUMENT, HIP
Catalog Number 00780401520
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the inserter tip was fractured.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4; b5; g3; h2; h3; h6 visual examination of the returned product identified strike plate shows indentations from previous uses.Nicks, gouges, and scratches were noted to the device.Threaded tip is confirmed fractured.Fractured piece(s) were not returned with the device for review.No other damage was noted.The device was previously analyzed under qir11113.Threaded bolt tip fracture- the failure mode occurs most frequently when the straight shell inserter is paired with the continuum or trilogy it shell.The levering force puts great stress on the distal end of the bolt and its interface with the shell threads.Initially, due to difference in the material properties, the titanium threads of the shell will yield before the stainless steel threads of bolt, but the shell is single use so that is acceptable.However, after repetitive cyclic loading, fatigue effects accumulate for the bolt and cause the tip to fracture.The complaint cannot be confirmed, the reported event is unknown.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
STRAIGHT SHELL INSERTER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18911486
Report Number0001822565-2024-00897
Device Sequence Number6759777
Product Code HWA
UDI-Device Identifier00889024133945
UDI-Public(01)00889024133945(11)210813(10)65187919
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00780401520
Device Lot Number65187919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown